MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS PICC 3F W/STIFFENING STYLET WIRE (SL) (65 CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS PICC 3F W/STIFFENING STYLET WIRE (SL) (65 CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported when performing the catheter washing test prior to access puncture, the team observed the presence of leakage and evidenced that the catheter was damaged.
 
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of reeq3692 showed six other similar product complaint(s) from this lot number.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed.The product returned for evaluation was one 3fr s/l per-q-cath catheter.The sample was received with an inlaid stylet.The catheter appeared bunched/curved near the suture wing.An attempt to infuse water through the sample using a 12ml syringe revealed the sample to be patent to infusion; however, two leaks were observed near the suture wing.Tactile inspection of the sample revealed tensile weakness, necking and material discoloration in the vicinity of the leaks.Microscopic inspection of the leak sites revealed two diagonally aligned splits.The split exhibited granular fracture surfaces.Following longitudinal bisection of the sample in the vicinity of the splits, inspection of the inside surface revealed scoring marks and abrasion damage at the split sites.The damage on the inside surface was more extensive than that observed on the outside surface of the catheter wall.The catheter bunching, split features and tensile weakness were consistent with damage caused by traumatic contact between the catheter material and the stylet.Such damage can occur if stylet removal/manipulation is attempted prior to flushing the catheter and if the stylet is removed/manipulated when the catheter is pinched or otherwise constrained.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
PER-Q-CATH PLUS PICC 3F W/STIFFENING STYLET WIRE (SL) (65 CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla olsen
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key13025264
Report Number3006260740-2021-05356
Device Sequence Number11993514
Product Code LJS
UDI-Device Identifier00801741074844
UDI-Public(01)00801741074844
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberN/A
Device Catalogue Number4133105
Device Lot NumberREEQ3692
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/01/2021
Supplement Date Received by Manufacturer08/10/2022
Initial Report FDA Received Date12/17/2021
Supplement Report FDA Received Date08/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown